Alert archive / Texas / Small Craft Advisories in 2011

Small Craft Advisory 31, NWS Brownsville, TX

April 16, 2011

NWS Brownsville, TX issued this small craft advisory at Apr 16, 2011, 8:57 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 16, 2011, 8:57 AM CDT (13:57 UTC)
Expired
Apr 16, 2011, 4:25 PM CDT
In force
7 hr
Issued by
NWS Brownsville, TX

The text

As transmitted, in the capitals the NWS used until 2016.

733 
WHUS74 KBRO 161357
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
857 AM CDT SAT APR 16 2011


GMZ130-132-135-150-155-170-175-162300-
/O.NEW.KBRO.SC.Y.0031.110416T1357Z-110416T2300Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
857 AM CDT SAT APR 16 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS EVENING. 



* WINDS AND WAVES: WINDS OF AROUND 20 KNOTS WITH SOME GUSTS TO 25
  KNOTS WILL CONTINUE FOR THE GULF WATERS TODAY AND WILL DEVELOP
  ACROSS THE LAGUNA MADRE LATER THIS MORNING. SEAS OF 4 TO 7 FEET
  AREA EXPECTED ACROSS THE GULF WATERS TODAY...ALONG WITH CHOPPY
  WATERS ACROSS THE LAGUNA MADRE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/RGV
1 follow-up statement
662 
WHUS74 KBRO 162125
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
425 PM CDT SAT APR 16 2011

...THE WINDS AND SEAS HAVE DECREASED BELOW SMALL CRAFT CRITERIA...

.THE WINDS AND SEAS HAVE DECREASED BELOW SMALL CRAFT CRITERIA
THEREFORE THE SMALL CRAFT ADVISORIES HAVE BEEN CANCELLED ACROSS ALL
OF THE MARINE AREAS.


GMZ130-132-135-150-155-170-175-162230-
/O.CAN.KBRO.SC.Y.0031.000000T0000Z-110416T2300Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
425 PM CDT SAT APR 16 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

THE WINDS AND SEAS HAVE DECREASED TO BELOW SMALL CRAFT CRITERIA
ACROSS THE MARINE AREAS THIS AFTERNOON AND WILL CONTINUE TO
GRADUALLY DECREASE THIS EVENING.


$$


HTTP://WWW.WEATHER.GOV/RGV

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Apr 16, 6:20 AM CDT, 2 hours 37 minutes earlier.

Area forecast discussion, Apr 16, 6:20 AM CDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
620 AM CDT SAT APR 16 2011

.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

&&

.AVIATION...HIGH PRESSURE MOVING INTO THE NORTHWEST GULF WILL KEEP
SKIES FREE OF LOW CLOUDS TODAY WHILE WINDS SHIFT BACK TO THE
SOUTHEAST. SCT HIGH CIRRUS WILL CONTINUE THROUGH THE DAY. ONSHORE
WINDS WILL BRING GULF MOISTURE BACK TONIGHT...ALLOWING FOR SOME
LOW CLOUDS TO RETURN. BKN TO OVC CIGS EXPECTED AROUND
2KFT...MAINLY FOR THE HOURS RIGHT AROUND SUNRISE TOMORROW MORNING.

&&

.PREV DISCUSSION... /ISSUED 307 AM CDT SAT APR 16 2011/

SHORT TERM /TODAY THROUGH SUNDAY/...DRIER AND SLIGHTLY COOLER AIR
INVADED DEEP SOUTH TEXAS THIS MORNING IN THE WAKE OF A COLD FRONT
THAT MOVED THROUGH THE AREA FRIDAY AFTERNOON AND EVENING.
TEMPERATURES WILL BE NEAR NORMAL TODAY UNDER MOSTLY SUNNY SKIES.
WINDS WILL BE LIGHT TO MODERATE FROM THE NORTHEAST. HIGH PRESSURE
WILL MOVE EAST OVER THE GULF TONIGHT CAUSING A RETURN SOUTHEAST
FLOW OF AIR ONCE AGAIN. TEMPERATURES WILL WARM TO ABOVE NORMAL
LEVELS ON SUNDAY UNDER PARTLY CLOUDY SKIES. WINDS WILL BE MODERATE
FROM THE SOUTHEAST ON SUNDAY.

LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...ZONAL MID LEVEL FLOW
IS EXPECTED TO PRIMARILY PERSIST THROUGH MUCH OF THE LONG TERM
PERIOD OVER DEEP SOUTH TEXAS. A FEW SHORTWAVES WILL MOVE ACROSS
THE CENTRAL PLAINS DURING THE LONG TERM PERIOD. HOWEVER...WITH
ZONAL FLOW PERSISTING...THERE WILL NOT BE ENOUGH PUSH TO ALLOW ANY
FRONTS TO REACH FURTHER SOUTH THAN CENTRAL TEXAS.
THEREFORE...RATHER QUIET CONDITIONS WILL PERSIST OVER THE AREA.
PERIODS OF BREEZY CONDITIONS WILL BE POSSIBLE AS THE SHORTWAVES
MOVES ACROSS THE CENTRAL PLAINS. THESE AREAS OF LOW PRESSURE WILL
PROVIDE A TIGHTENED PRESSURE GRADIENT AT TIMES TO GIVE SOME GUSTY
SOUTHERLY TO SOUTHEASTERLY WINDS OVER DEEP SOUTH TEXAS.

NEAR NORMAL TEMPERATURES DURING THE WEEKEND WILL BE WARMING AS WE
MOVE THROUGH THE WORK WEEK...BRINGING TEMPERATURES BACK ABOVE NORMAL
FOR MUCH OF THE LONG TERM PERIOD. TUESDAY AND WEDNESDAY APPEAR TO BE
THE WARMEST DAYS THIS WEEK WITH LOWER 90S EXPECTED TOWARD THE
COASTAL LOCATIONS AND HIGHS AROUND THE CENTURY MARK BEING POSSIBLE
FURTHER INLAND TOWARD ZAPATA AND FALCON LAKE.

MARINE...NOW THROUGH SUNDAY...BOY020 REPORTED WINDS FROM THE
NORTHEAST AT 16 GUSTING TO 19 KNOTS WITH SEAS 3.3 FEET AT 7 SECONDS.
LIGHT TO MODERATE NORTHEAST WINDS WITH LOW SEAS WILL BE IN STORE FOR
THE MARINE AREA OF DEEP SOUTH TEXAS THROUGH THIS EVENING.  WINDS
WILL SWITCH FROM THE SOUTH LATER TONIGHT AND INCREASE TO MODERATE ON
SUNDAY.  SEAS WILL CONTINUE TO BE LOW TONIGHT BECOMING MODERATE ON
SUNDAY.  A DRY AND STABLE AIRMASS WILL INFLUENCE THE AREA THROUGH
THE SHORT TERM PERIOD.

SUNDAY NIGHT THROUGH THURSDAY...SOMEWHAT UNSETTLED CONDITIONS ARE
EXPECTED FOR THE LOWER TEXAS COASTAL WATERS FOR THE THROUGH MUCH OF
NEXT WEEK. A SERIES OF DISTURBANCES MOVING ACROSS THE CENTRAL PLAINS
WILL INTERACT WITH HIGH PRESSURE OVER THE NORTHEASTERN GULF OF
MEXICO TO GIVE PERIODS OF A TIGHTENED PRESSURE GRADIENT OVER THE
AREA.  THIS WILL RESULT IN MODERATE SOUTHERLY TO SOUTHEASTERLY WINDS
THROUGH THE PERIOD.  SUNDAY NIGHT AND INTO MONDAY...CONDITIONS WILL
LIKELY REACH SCEC CONDITIONS WITH INCREASED WINDS...BUT SEAS SHOULD
REMAIN AROUND 4 TO 6 FEET. WINDS ARE EXPECTED TO AGAIN INCREASE ON
TUESDAY...WITH SEAS ALSO RESPONDING.  AS A RESULT...SMALL CRAFT
ADVISORY CONDITIONS MAY BE MET.  CONDITIONS SHOULD IMPROVE MOVING
INTO WEDNESDAY NIGHT AND MOST OF THURSDAY.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

64/60
Hazardous weather outlook, Apr 16, 4:50 AM CDT, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
450 AM CDT SAT APR 16 2011

GMZ130-132-135-150-155-170-175-TXZ248>257-171000-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
450 AM CDT SAT APR 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF
OF MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SMALL CRAFT ADVISORIES MAY BE NECESSARY AT TIMES MONDAY THROUGH
WEDNESDAY OF NEXT WEEK. THERE WILL BE AN ELEVATED RISK OF RIP
CURRENTS ALONG THE BEACHES OF DEEP SOUTH TEXAS EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

65

Nearby

Small Craft Advisories in Texas, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.